Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 101, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 6, 2008, 3:43 PM CDT for Manitowoc County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2008, 3:43 PM CDT (20:43 UTC)
- Expired
- Aug 6, 2008, 4:20 PM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 53 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 062043
SVRGRB
WIC071-062130-
/O.NEW.KGRB.SV.W.0101.080806T2043Z-080806T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
343 PM CDT WED AUG 6 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 430 PM CDT
* AT 342 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM
WAS LOCATED NEAR VALDERS...OR 10 MILES WEST OF MANITOWOC...AND
MOVING SOUTHEAST AT 27 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MANITOWOC BY 400 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4424 8805 4422 8748 4420 8748 4419 8750
4414 8753 4409 8764 4405 8764 4390 8771
4390 8803
TIME...MOT...LOC 2043Z 303DEG 24KT 4408 8785
$$
TH2 follow-up statements
000
WWUS53 KGRB 062110
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
410 PM CDT WED AUG 6 2008
WIC071-062130-
/O.CON.KGRB.SV.W.0101.000000T0000Z-080806T2130Z/
MANITOWOC-
409 PM CDT WED AUG 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR MANITOWOC COUNTY...
AT 405 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THIS STORM WAS
LOCATED NEAR MANITOWOC....AND MOVING EAST AT 39 MPH.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
IF ON OR NEAR LAKE MICHIGAN...GET OFF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4424 8805 4422 8748 4420 8748 4419 8750
4414 8753 4409 8764 4405 8764 4390 8771
4390 8803
TIME...MOT...LOC 2109Z 280DEG 34KT 4402 8757
$$
TH000
WWUS53 KGRB 062120
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
420 PM CDT WED AUG 6 2008
WIC071-062130-
/O.CAN.KGRB.SV.W.0101.000000T0000Z-080806T2130Z/
MANITOWOC-
420 PM CDT WED AUG 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR MANITOWOC COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH ADDITIONAL
THUNDERSTORMS THIS AFTERNOON.
LAT...LON 4424 8805 4422 8748 4420 8748 4419 8750
4414 8753 4409 8764 4405 8764 4390 8771
4390 8803
TIME...MOT...LOC 2120Z 280DEG 34KT 4400 8743
$$
THWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:44 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 6, 2:44 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 244 PM CDT WED AUG 6 2008 .SHORT TERM...TONIGHT/THURSDAY. LITTLE TIME FOR DISCUSSION THIS AFTERNOON DUE TO ONGOING ISOLD SEVERE WEATHER. WILL LINGER SCT CONVECTION MENTION THIS EVENING AS PER RADARS. OTHERWISE NEXT CHC OF PCPN FOR THE THURSDAY AFTERNOON PERIOD AS COOLER AIR ALOFT WITH HEIGHT FALLS WILL PROVIDE SOME INSTABILITY FOR CONVECTION. DO NOTE SOME ISOLD TSRA NORTH OF LAKE SUPERIOR THIS AFTERNOON WITH COOLER AIR ALOFT SO ADDED TSRA MENTION FOR THE FAR NE/E FOR THURSDAY AFTN. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. THE MAIN CONCERN DURING THIS PART OF THE FORECAST IS THE CHANCE OF PRECIPITATION. NORTHWEST FLOW ALOFT WILL PREVAIL THROUGH THE EARLY PART OF THE WEEKEND...RESULTING IN A PERIOD OF DRY WEATHER. AFTER THAT...THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS STARTING SUNDAY IN THE NORTHERN AND WESTERN PARTS OF THE CWA AS A SIGNIFICANT SHORT WAVE AND A COLD FRONT PUSH SOUTH INTO THE REGION. THE SURFACE AND UPPER SYSTEMS WILL BE AROUND LONG ENOUGH TO KEEP CHANCE OR SLIGHT CHANCE POPS THROUGH NEXT WEDNESDAY. ONLY A FEW MINOR CHANGES WERE MADE TO THE PREVIOUS MAX AND MIN TEMPERATURE FORECASTS. && .AVIATION...SCT TSRA WILL CONTINUE TO AROUND 02Z BEFORE ENDING. VFR CONDITIONS WILL PREVAIL AFTER 02Z. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/MG
Hazardous weather outlook, Aug 6, 11:56 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1156 AM CDT WED AUG 6 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1156 AM CDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. STORMS ARE EXPECTED TO AFFECT PORTIONS OF NORTH CENTRAL WISCONSIN BEGINNING EARLY THIS AFTERNOON THEN PARTS OF CENTRAL WISCONSIN...NORTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN LATER THIS AFTERNOON AND INTO THE EVENING HOURS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW OF THE STORMS COULD BE STRONG ENOUGH TO PRODUCE HAIL NEAR 3/4 INCH IN DIAMETER AND WIND GUSTS TO 50 TO 55 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO THIS EVENING. LMZ521-522-541>543-071700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1156 AM CDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED STARTING LATER THIS AFTERNOON BEFORE ENDING THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. BUT A FEW OF THE STORMS COULD BE STRONG ENOUGH TO PRODUCE HAIL NEAR 3/4 INCH IN DIAMETER AND WIND GUSTS TO 45 KTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
In the hours before
Local storm report, Aug 6, 2:03 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
203 PM CDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL DYCKESVILLE 44.65N 87.75W
08/06/2008 M0.75 INCH KEWAUNEE WI TRAINED SPOTTER
&&
THLocal storm report, Aug 6, 2:16 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
216 PM CDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL CASCO 44.56N 87.61W
08/06/2008 M1.00 INCH KEWAUNEE WI TRAINED SPOTTER
ESTIMATED WIND GUSTS TO 50 MPH.
&&
THThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:41 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 64 min |
| Aug 6, 2:21 PM CDT | Special Marine Warning | GRB | 114 min | |
| Aug 6, 3:57 PM CDT | Special Marine Warning | GRB | 93 min | |
| Aug 6, 6:49 PM CDT | Special Marine Warning | GRB | 71 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.